Help please : Hi iv suffered with lumber spinal... - Pain Concern

Pain Concern

32,021 members10,360 posts

Help please

JEWEW profile image

Hi iv suffered with lumber spinal stenosis for 15yrs and now been told iv bilateral avascular necrosis of the hip with secondary arthritis

My doctor decided to put me on tramadol, what I need help with.. can anyone tell me if I can still take Gabapentin naproxen Co-codamol and sertaline (anti depressants) I keep saying I'm changing doctors as mine is a waste of time, he never explains anythink. He's not even had seen my mri results, about Hips I called the surgery as I'm in agony with my groin and he said to take tramadol. Thank you in advance

10 Replies

Check with your pharmacist, I have found mine is great at giving advice re drug interactions. Best wishes .

Thank u

I would second talking to your pharmacist, they are actually much better at drug interactions than GPs are.

Have you tried morphine patches. My sister swears by them. I myself take gabapentin. But I am thinking the morphine patches would be better. No having to take tablets every day that aggravate the stomach etc.

Hello there jewew,you're going through it aren't you.I know where you're coming from about your GP,you are getting no change outta your GP.I hope you don't avoid all GPS thinking they're all the same.There is clearly a disconnect.Im in a similar situ where I've been misdiagnosed quite a lot so I just don't go to the doctor's anymore.But I'm in the wrong also.A GP is there to make you better but if there's no trust on either side,we should all cut our losses with those GPS and move on so we can get treated the way we should.An idea to try could be the NHS 111 site where you can speak to someone who will hopefully get yourself solutions to your ailments.Deffo,also try the pharmacies as suggested but you could also try to see if you have walk in centre close by.All the best.

JEWEW profile image
JEWEW in reply to Jjflash

Thank you JjFlash. Iv been to speak to pharmacist she said I can take Gabapentin, Co-Codamol.Naproxen and Sertaline with Tramadol... all would happen is I'd be drowsy ????? I'm going to call 111 and see what they say as I'm still worried to take all.

I agree about the pharmacist, ours is brilliant better than most doctors as they train similarly but keep updated about symptoms and drugs.

Hi do you mean take them all together the answer is no l took Naproxen for 5 years with bad knees Dr never told me they ruin your kidneys now l have Spinal Stenosis cant take them .Gabapentin did not work for me . I am on Morphine 4 times a day , l cant take Cocodamol with Morphine makes you very sick . I can't believe you have suffered like this for 15yrs OMG l have had it 15months was due to have injection on March 12th but they cancelled the appiontment the day before l am really angry about it l haven't heard a thing .What surprises me being on this site the amount of people who are suffering so much and nothing seems to be getting done about it! You can't leave people in this state where you can not live properly ,its costing more in medication and care than to get the operations done l will be thinking about you change your Dr pet

Red1973 profile image
Red1973 in reply to Manorlady

Hi Manorlady

Just noticed your reply to JEWEW and your comment re Naproxen for knee problem and subsequent kidney problems and you now have Spinal Stenosis and can’t take them.

I have been taking Naproxen for 18 months because of knee problems and was unaware of side affects re kidney but since taking them have had numerous health problems including being diagnosed with neck and spinal stenosis and I am still being told to take them, Also have to take Omeprasole if taking Naproxen.

Do you mind me asking what your postponed injection was for as I would like one for stenosis but consultant said something about they don’t do injections ( think it’s something re NICE guidelines)

Thanks

Manorlady profile image
Manorlady in reply to Red1973

Hi yes my GP told me to take naproxen and l felt so good as l could do my job taking them never thought of how bad damage to kidneys l took them for 5 years till l got new knees in 14

It's only past few years l found out as l got diabeties through PANCREATITIS and the blood tests for this told my that my kidneys where at danger level of 40 . They said it was Naproxen. I went to an NHS dentist for a crown just over 2 years ago and they couldn't get the cement out of the root canal that was done for post so filled it left it .l fell over through dizziness it had effected my balance that was 17months ago l was due to go in on March 14th for injection after 15 months not being able to walk screaming in agony the cancellation was 2 days before l went in vivid 19 was the problem not heard anything from hospital since . It has gotten much worse gone over to right side as well vomiting with doses of Morphine feel like l have been forgotten and life is over

I was told when l went to Peterborough hospital that they don't have a Spinal unit so l have been sent to Fitzwilliam which is PRIVATE and they are not bothering .so l have given up right now as this virus seems to be all that matters right now babe .lt has depressed me so much l have an 14 month old Border Collie l can't walk her l live in country one farm so cant go anywhere cant walk or drive what's there to look forward to ? These people in high places dont see that. I look at Google for answers now as you cant even see your dr face to face anymore. You take care thank you for reading my posts get you kidneys checked be safe

You may also like...